• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Has anyone tried the Depro Injection

#1
Hi everyone

Has anyone tried the depro contraceptive injection whist on cd.
Never had it before and just wondering cos I have a nurses appointment booked in for monday.

My TOTM is so messed up whilst on CD so if they ask when your last period was I haven't got a clue :mad:

Thanks

Michelle
 
Get Rid of this ad and join in on the conversation for free today! Tap here!

Prettyfacebut?

...body-has-caught-up!!!!
#2
Hi FMTT
I was on Depo (years ago and before CD)

Positives:
No periods
No PMT

Negatives(when I stopped):
Depression (needed medication)
Massive weight gain
Bad skin
Irratic periods for about a year

I know its different for other people...however...do some research, I didn't till I stopped having the jabs....and I was a bit horrified:eek:

XXXXXX
 

Ajax

Finally...Life begins
#3
Its great if you think youll never want to have a baby! I went on it in my early twenties, had no PMT, no periods and it was great for a couple of years. Then decided to start trying for a baby, and it took me over 18 months to get my period back after stopping the jabs, and another year to become regular again. I didn't gain weight after coming off it because of the depo, i was heavy anyway. But if you want no periods and good contraception, go for it, if you think you might only want to be on it for a short period (less than a couple of years) id say use something else.

Good Luck whatever you choose!
 
#4
i suppose everyone is different on depo. it is easier to put weight on on any hormone 'pill' as apparently it increases your need to eat. whilst on the depo injec they weigh you and keep a close eye on your bp too. i think that if you bp and bmi is quite high they won't let you have it due to clotting probs.

it's great not to have periods but literally a pain in the but when you have it.

i was on it for about a year and it took me 5/6 months to get my first period (on my wedding day too!) got pregnant 6/7 months after that. i didn't really notice much weight going on and what i did put on was probably due to drinking too much wine.
 
#5
i loved being on depro. i am now on the mirena coil and hate it with a passion. it turns me into a mental case. i never had any bad side effects wih depro and didnt put on weight. i didn;t get a period and i loved it. since going on mirena which is meant to reduce or stop periods altogether...have only got much worse. defo goin back on depro wen i can x
 
#6
I was on this a few years ago. It is supposed to stop your periods but it stopped mine for a few weeks then I had almost a year of daily bleeding. I think this is could be a common side effect as I only know of 2 people who have been on it and both have had the same side effect.

The nurse told me that I had to have at least 3 injections in order for it to settle down which I did as I assumed she would be right but it got worse.

My side effects were:-
Constant bleeding which made me anaemic
Constantly cold - even in the middle of summer I had to wrap myself up in a duvet when watching tv (normally I don't feel the cold at all)
Severe sudden stomach cramps (they would come on really suddenly and when they started I wouldn't be able to walk and would often be in tears (which again is really unlike me) as the pain was bad)
Very unhappy throughout taking the injection
 
#7
i WAS ON dEPO BUT NO i'M ON THE 3 YR IMPLANT - I LOVE IT! NO SIDE EFFECTS AND NO MESSYNESS
 
#8
I was on depo for a while but had massive weight gain and horrendous spots along my jaw line (I have always had very clear skin). On the plus side I didn't get periods.

I now have the 3 year implant which is just a lower dose of depo I think. I'm on my second implant and it's great but I have to say that doing the cambridge diet and really messed my periods up.
 
#9
Everyone is different and will react differently but FOR ME, I had a Depo jab Feb 2007; I began to experience terrible mood swings within days, huge increase in carb cravings, total loss of libido (great contraceptive value though eh), bled constantly and heavily for 6 weeks, began to gain weight within 10 days and was 5st heavier by the end of the year. Of course, Depo alone didn't cause the weight gain - but the moods it caused had a great influence IMO.

I only had one jab and it took 6 months to wear off. Never again - hubby has had the snip!!

Some people react badly to synthetic progesterone, others won't have a problem. The downside to Depo is that you don't know how you'll react until it's been administered and then it's too late.
 
#10
Worst mistake of my life. Had 2 injections, and bled for 11 months constantly. Made me so ill, weak, did crap in my A levels, depression, major weight gain.

Coil for me now :)
 
#11
I got the 3 year inplant too!! think its the same ingrediants as the injections! but when the inplant is out this affects go within days!! (so i am told by many others) with the injection if you suffer affects they last 3 months i think...
 


Similar threads